Alert archive / Ohio / Wind Chill Advisories in 2018

Wind Chill Advisory 1, NWS Charleston, WV

January 2, 2018Perry County, Ohio

NWS Charleston, WV issued this wind chill advisory at Jan 2, 2018, 1:51 PM EST for Perry County, Ohio. It took effect at Jan 2, 2018, 8:00 PM EST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Jan 2, 2018, 1:51 PM EST (18:51 UTC)
In effect from
Jan 2, 2018, 8:00 PM EST
Expired
Jan 3, 2018, 10:00 AM EST
In force
14 hr
Issued by
NWS Charleston, WV

County Perry County, OH

The radar

The Cincinnati radar (KILN), 140 km from the middle of the area, began a volume at 18:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.9 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2018-01-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2018-01-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1191 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

183 
WWUS41 KRLX 021851
WSWRLX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Charleston WV
151 PM EST Tue Jan 2 2018


OHZ066-030300-
/O.NEW.KRLX.WC.Y.0001.180103T0100Z-180103T1500Z/
Perry-
Including the cities of New Lexington, Crooksville, and Somerset
151 PM EST Tue Jan 2 2018

...WIND CHILL ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 10 AM
EST WEDNESDAY...

* WHAT...wind chills falling to near -10 are expected. The cold 
  wind chills will cause frostbite in as little as 30 minutes to 
  exposed skin.

* WHERE...Perry County.

* WHEN...From 8 PM this evening to 10 AM EST Wednesday.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

$$
3 follow-up statements
118 
WWUS41 KRLX 030125
WSWRLX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Charleston WV
825 PM EST Tue Jan 2 2018


OHZ066-031000-
/O.CON.KRLX.WC.Y.0001.000000T0000Z-180103T1500Z/
Perry-
Including the cities of New Lexington, Crooksville, and Somerset
825 PM EST Tue Jan 2 2018

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
WEDNESDAY...

* WHAT...Very cold wind chills expected. The cold wind chills will
  cause frostbite in as little as 30 minutes to exposed skin.
  Expect wind chills to range from zero to 15 below zero.

* WHERE...Perry County.

* WHEN...Until 10 AM EST Wednesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

$$

KISTNER
799 
WWUS41 KRLX 030827
WSWRLX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Charleston WV
327 AM EST Wed Jan 3 2018


WVZ522-523-526-031630-
/O.NEW.KRLX.WC.Y.0002.180104T0500Z-180104T2300Z/
/O.NEW.KRLX.WC.A.0001.180104T2300Z-180106T1700Z/
Southeast Webster-Northwest Pocahontas-Southeast Randolph-
Including the cities of Snowshoe and Harman
327 AM EST Wed Jan 3 2018

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM
EST THURSDAY...
...WIND CHILL WATCH IN EFFECT FROM THURSDAY EVENING THROUGH
SATURDAY MORNING...

* WHAT...Very cold wind chills expected tonight and Thursday.
  Expect wind chills to range from zero to near 25 below zero. 
  Dangerously cold wind chills possible Thursday night through 
  Saturday. Wind chills could range from 10 below zero to 30 below
  zero. The cold wind chills will cause frostbite in as little as
  30 minutes to exposed skin.

* WHERE...Southeast Webster, Northwest Pocahontas and Southeast 
  Randolph Counties.

* WHEN...For the Wind Chill Advisory, from midnight tonight to 6 
  PM EST Thursday. For the Wind Chill Watch, from Thursday 
  evening through Saturday morning.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

A Wind Chill Watch means there is the potential for a combination
of very cold air and the wind to create dangerously low wind
chill values. Monitor the latest forecasts and warnings for
updates on this situation.

$$

OHZ066-031500-
/O.CON.KRLX.WC.Y.0001.000000T0000Z-180103T1500Z/
Perry-
Including the cities of New Lexington, Crooksville, and Somerset
327 AM EST Wed Jan 3 2018

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

* WHAT...Very cold wind chills expected. The cold wind chills 
  will cause frostbite in as little as 30 minutes to exposed 
  skin. Expect wind chills to range from 0 to 15 below zero.

* WHERE...Perry County.

* WHEN...Until 10 AM EST this morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

$$
799 
WWUS41 KRLX 031528
WSWRLX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Charleston WV
1028 AM EST Wed Jan 3 2018


OHZ066-031630-
/O.EXP.KRLX.WC.Y.0001.000000T0000Z-180103T1500Z/
Perry-
Including the cities of New Lexington, Crooksville, and Somerset
1028 AM EST Wed Jan 3 2018

...WIND CHILL ADVISORY HAS EXPIRED...

Temperatures and wind chill readings are above threshold.

$$

WVZ522-523-526-032330-
/O.CON.KRLX.WC.Y.0002.180104T0500Z-180104T2300Z/
/O.CON.KRLX.WC.A.0001.180104T2300Z-180106T1700Z/
Southeast Webster-Northwest Pocahontas-Southeast Randolph-
Including the cities of Snowshoe and Harman
1028 AM EST Wed Jan 3 2018

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
6 PM EST THURSDAY...
...WIND CHILL WATCH REMAINS IN EFFECT FROM THURSDAY EVENING
THROUGH SATURDAY MORNING...

* WHAT...Very cold wind chills expected tonight and Thursday. 
  Expect wind chills to range from zero to near 25 below zero. 
  Dangerously cold wind chills possible Thursday night through 
  Saturday. Wind chills could range from 10 below zero to 30 
  below zero. The cold wind chills will cause frostbite in as 
  little as 30 minutes to exposed skin.

* WHERE...Southeast Webster, Northwest Pocahontas and Southeast 
  Randolph Counties.

* WHEN...For the Wind Chill Advisory, from midnight tonight to 6 
  PM EST Thursday. For the Wind Chill Watch, from Thursday 
  evening through Saturday morning.

* ADDITIONAL DETAILS....

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

A Wind Chill Watch means there is the potential for a combination
of very cold air and the wind to create dangerously low wind
chill values. Monitor the latest forecasts and warnings for
updates on this situation.

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this wind chill advisory went out at Jan 2, 1:40 PM EST, 11 minutes earlier.

Area forecast discussion, Jan 2, 1:40 PM EST, 11 minutes before
Area Forecast Discussion
National Weather Service Charleston WV
140 PM EST Tue Jan 2 2018

.SYNOPSIS...
Arctic air persists under strong high pressure. Next arctic
front crosses Wednesday night, as low pressure tracks up the
east coast. Brief warm up possible ahead of next system late
next weekend.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
As of 135 PM Tuesday...

High pressure still firmly in control of the sensible weather
across the area. Will get some airmass modification due to
insolation and modest low level warm air advection over the next
28 hours or so, but will have to deal with another very cold
overnight with plenty of single digit readings, and isolated
below zero readings as well. Temperatures in the lowlands
approach freezing, but will likely fall just short for most on
Wednesday.

As the surface high is squeezed off the mid Atlantic coast,
rapid cyclogenesis will begin off the southeast coast, and a
cold front will press in from the Great Lakes. Will see cloud
cover increases by 00Z Thursday due to both systems, but keep
the forecast dry through the near term.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
As of 340 AM Tuesday...

High pressure erodes through Wednesday under upper level height
falls to the west associated with an approaching trough and cold
front. Clouds build through the day everywhere as a powerful low
begins to truck up the coast to the southeast and things
destabilize with warm/moist air advection toward the west.
Wednesday will feature the warmest temperatures in this region
since Christmas with southern lowlands expected to near the
freezing/melting mark. Model guidance is still generally
uncertain as to how advection/clouds/downsloping will ultimately
influence high temps ahead of the front, so mainly followed a
general model blend - though did pull southern WV lowland temps
up a tad.

The cold front pushes through Wednesday night and early Thursday
morning bringing with it a reinforcing shot of arctic air
behind. The timing of the front ought to make for non-diurnal
high temperatures Thursday with warmest temps experienced at the
start of the climatological day. The superblend continues to
struggle with PoPs in this sort of set up - i.e., cold-air
advection with upsloping. Expect as least a fluffy dusting
area-wide with scattered light snow showers behind the front
Thursday with greater accumulations in upslope- enhanced areas.

Friday, light snow showers continue. Models continue to suggest
favorable LL flow to create a more direct connection to Lake
Michigan - which would create more widespread snow showers
across the area. The threat here would be periods of moderate
snow showers - reducing visibility and wreaking havoc on roadway
conditions. This threat migrates northward through the day as
the upper-level low rotates up through the St Lawrence. Snow
showers taper off first to the mountains Friday night before
ending altogether by morning.

With the reinforcement of cold air, wind chills are again a
worry with plunging temperatures and increasing winds under NW
flow. Friday night in particular may warrant headlines - current
forecast has values as low as the negative 30's across the
higher elevations with negative single digits across most of the
lowlands. Though much too early for products at this time, wind
chills have been highlighted in the HWO.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
As of 415 AM Tuesday...

Deep NW flow continues through Saturday and high pressure works
in at the surface offering a brief dry period. Troughing
transitions into broad ridging aloft Sunday with low level winds
veering toward the West and southwest, so Sunday and Monday will
be significantly and progressively warmer than anything
experienced as of late should the forecast remain consistent. Of
note, long- range operational models are in remarkable
agreement for the period so high confidence exists in this
warmup ahead of the next system. Significant PoPs associated
with this textbook-looking lee-side low pressure system start
to show on the western flanks late Sunday.

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
As of 1230 PM Tuesday...

VFR through the period with clear skies through 12Z, and high
clouds moving in after. Winds under 12kts.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z WEDNESDAY...

FORECAST CONFIDENCE: High.

ALTERNATE SCENARIOS: None.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
EST 1HRLY       13   14   15   16   17   18   19   20   21   22   23   00
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    M
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    M
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    M
EKN CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    M
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    M
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    M

AFTER 18Z WEDNESDAY...
IFR possible in snow in the mountains on Thursday.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...None.
OH...None.
KY...None.
VA...None.

&&

SYNOPSIS...26/MC
NEAR TERM...26
SHORT TERM...MC
LONG TERM...MC
AVIATION...26
Hazardous weather outlook, Jan 2, 2:38 AM EST, 11 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
238 AM EST Tue Jan 2 2018

WVZ522>524-526-030745-
Southeast Webster-Northwest Pocahontas-Southeast Pocahontas-
Southeast Randolph-
238 AM EST Tue Jan 2 2018

...WIND CHILL ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...

This Hazardous Weather Outlook is for portions of northeast West
Virginia.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Chill Advisory.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Wind chill advisories or warnings may be necessary at times
Wednesday night through Saturday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ066-067-075-076-084-WVZ009>011-019-020-030>032-039-040-525-030745-
Perry-Morgan-Athens-Washington-Vinton-Wood-Pleasants-Tyler-Ritchie-
Doddridge-Lewis-Harrison-Taylor-Upshur-Barbour-Northwest Randolph-
238 AM EST Tue Jan 2 2018

...WIND CHILL ADVISORY IN EFFECT UNTIL NOON EST TODAY...

This Hazardous Weather Outlook is for portions of southeast Ohio,
and portions of central West Virginia, northeast West Virginia and
northern West Virginia.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Chill Advisory.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Wind chill advisories may also be necessary Thursday night and
Friday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

WVZ516-518-520-030745-
Southeast Raleigh-Southeast Fayette-Southeast Nicholas-
238 AM EST Tue Jan 2 2018

...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING...

This Hazardous Weather Outlook is for portions of southeast West
Virginia.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Chill Advisory.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

More wind chill advisories may be necessary Thursday night and
Friday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

KYZ101>103-105-OHZ083-085>087-VAZ003-004-WVZ005>008-013>018-024>029-
033-034-515-517-519-521-030745-
Greenup-Carter-Boyd-Lawrence KY-Jackson OH-Meigs-Gallia-Lawrence OH-
Dickenson-Buchanan-Wayne-Cabell-Mason-Jackson WV-Lincoln-Putnam-
Kanawha-Roane-Wirt-Calhoun-Mingo-Logan-Boone-Clay-Braxton-Gilmer-
McDowell-Wyoming-Northwest Raleigh-Northwest Fayette-
Northwest Nicholas-Northwest Webster-
238 AM EST Tue Jan 2 2018

This Hazardous Weather Outlook is for northeast Kentucky, portions
of southeast Ohio, southwest Virginia and much of West Virginia.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Jan 2, 10:31 AM EST, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1031 AM EST TUE JAN 02 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0747 AM     SNOW             4 SSE NORA              37.02N  82.32W
01/02/2018  M0.2 INCH        DICKENSON          VA   CO-OP OBSERVER

            24-HOUR SNOWFALL.

&&

EVENT NUMBER RLX1800027

MZ

Nearby

Wind Chill Advisories in Ohio, 2018Every wind chill advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.